Alert archive / Colorado / Flash Flood Warnings in 2014

Flash Flood Warning 18, NWS Denver/Boulder, CO

July 7, 2014Arapahoe County, Elbert County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Jul 7, 2014, 9:12 PM MDT for Arapahoe County, Elbert County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2014, 9:12 PM MDT (03:12 UTC)
Expired
Jul 8, 2014, 12:15 AM MDT
In force
3 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

Counties Arapahoe County, CO, Elbert County, CO

The radar

The Denver radar (KFTG), 34 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 10:36 PM MDTHEAVY RAIN 34 Sse Byers, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 3.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 266 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
266 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
3850 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

964 
WGUS55 KBOU 080312
FFWBOU
COC005-039-080615-
/O.NEW.KBOU.FF.W.0018.140708T0312Z-140708T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
912 PM MDT MON JUL 7 2014

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ARAPAHOE COUNTY IN NORTHEAST COLORADO...
  NORTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 1215 AM MDT
    
* AT 909 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ALONG A LINE EXTENDING FROM NEAR BENNETT TO NEAR
  COTTONWOOD VALLEY. THE STORMS ARE MOVING NORTHEAST AT 15 MPH. UP TO
  TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED
  TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BENNETT...DEER TRAIL...STRASBURG...BYERS AND COTTONWOOD VALLEY. 

RAINFALL AMOUNTS OF 1 TO 2.5 INCHES HAVE ALREADY OCCURRED IN THIS 
AREA...AND ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES ARE 
POSSIBLE IN THE WARNED AREA.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...FIRST CREEK...
BEAVER CREEK...BADGER CREEK...HAY GULCH...MIDDLE BIJOU CREEK...EAST
BIJOU CREEK...MIDDLEMIST CREEK...RATTLESNAKE CREEK...RUNNING CREEK...
WEST BIJOU CREEK...KEY CREEK...WILSON CREEK...WEST SAND CREEK...KIOWA
CREEK...LITTLE COMANCHE CREEK...WOLF CREEK...COMANCHE CREEK...
COTTONWOOD CREEK...AGATE CREEK AND MUDDY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THRUOGH FLOODED AREAS AS YOUR CAR MAY BE SWEPT AWAY. IF 
YOU ARE IN A FLOOD PRONE AREA...MOVE TO HIGHER GROUND NOW. 

BE CAREFUL AS IT IS HARDER TO RECOGNIZE THE DEPTH AND DANGERS OF 
FLASH FLOODING AT NIGHT.

&&

LAT...LON 3957 10455 3974 10460 3974 10372 3943 10372

$$

BARJENBRUCH
2 follow-up statements
315 
WGUS75 KBOU 080402
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1002 PM MDT MON JUL 7 2014

COC005-039-080615-
/O.CON.KBOU.FF.W.0018.000000T0000Z-140708T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ARAPAHOE CO-ELBERT CO-
1002 PM MDT MON JUL 7 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM MDT FOR
ARAPAHOE AND NORTHEASTERN ELBERT COUNTIES...

AT 958 PM MDT...A LINE OF THUNDERSTORMS PRODUCING HEAVY RAIN WAS 
LOCATED ALONG A LINE EXTENDING FROM EASTERN AURORA TO 8 MILES SOUTH OF 
LEADER TO 6 MILES WEST OF LAST CHANCE...AND MOVING SOUTHEAST AT 15 
MPH. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN...WITH THE HEAVIEST 
OCCURRING FROM SOUTH OF COUNRTRY GARDENS TO SOUTH OF BYERS AND THEN TO 
NEAR DEER TRAIL...AFFECTING RATTLESNAKE CREEK AND ALL FORKS OF BIJOU CREEK.
ADDITIONAL RAINFALL AMOUNTS WILL BE A HALF INCH OR LESS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BENNETT...DEER TRAIL...BYERS...COTTONWOOD VALLEY AND STRASBURG. 

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...FIRST CREEK...
BEAVER CREEK...BADGER CREEK...HAY GULCH...MIDDLE BIJOU CREEK...EAST
BIJOU CREEK...MIDDLEMIST CREEK...RATTLESNAKE CREEK...RUNNING CREEK...
WEST BIJOU CREEK...KEY CREEK...WILSON CREEK...WEST SAND CREEK...KIOWA
CREEK...LITTLE COMANCHE CREEK...WOLF CREEK...COMANCHE CREEK...
COTTONWOOD CREEK...AGATE CREEK AND MUDDY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF WATER COVERS THE ROAD...TURN AROUND. DONT DROWN.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3973 10460 3973 10372 3943 10372 3957 10455

$$

BARJENBRUCH
279 
WGUS75 KBOU 080608
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1208 AM MDT TUE JUL 8 2014

COC005-039-080618-
/O.EXP.KBOU.FF.W.0018.000000T0000Z-140708T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ARAPAHOE CO-ELBERT CO-
1208 AM MDT TUE JUL 8 2014

...THE FLASH FLOOD WARNING FOR ARAPAHOE AND NORTHEASTERN ELBERT
COUNTIES WILL EXPIRE AT 1215 AM MDT...

HEAVY RAIN HAS ENDED.  FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED
TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 3973 10460 3973 10372 3943 10372 3957 10455

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:16 PM MDT, 5 hours 56 minutes earlier.

Area forecast discussion, Jul 7, 3:16 PM MDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
316 PM MDT MON JUL 7 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 313 PM MDT MON JUL 7 2014

A DOUBLE BARRELED COLD FRONT WAS RACING SOUTH THROUGH
ERN WY/WRN NE ATTM. OUT AHEAD OF THIS FRONTAL SYSTEM...THE TAIL END
OF AN OLD OUTFLOW BOUNDARY SPAWNED BY STRONG T-STORMS LATE LAST
NIGHT IN WRN SOUTH DAK/NWRN NE SWEPT SOUTH ACRS NERN CO EARLIER THIS
AFTERNOON. THIS WEAK SURGE OF SLIGHTLY COOLER AIR BRIEFLY CAPPED
RISING TEMPERATURES ON THE PLAINS...BUT WITH A FEW MORE HOURS OF STG
JULY SUNSHINE TO GO SHOULD SEE TEMPS NUDGE UP AT LEAST ANOTHER
COUPLE OF DEGS AT MANY LOCALES. HIT 100 DEGS IN DENVER AT 2015Z.
RECORD HIGH AT DENVER IS 102. TYING THE RECORD STILL NOT OUT OF THE
QUESTION SHOULD WINDS GO DOWNSLOPE JUST AHEAD OF THE COLD FRONT. IT
APPEARED THE FIRST OF TWO COLD FRONTS WOULD ARRIVE IN THE DENVER
AREA BETWEEN 00Z-01Z THIS EVENING. HOWEVER THE GUSTY NORTH WINDS AND
THE PRES RISE AT CHEYENNE TELLS ME THE 1ST FRONT IS THROUGH THERE.
AT PRESENT SPEED...SHOULD SEE THIS 1ST SURGE MOVE THROUGH THE FORT
COLLINS/GREELEY AREA WITHIN THE NEXT HOUR...AND THROUGH THE DENVER
AREA ABOUT AN HOUR AFTER THAT. MEANWHILE MID-LEVELS REMAIN QUITE DRY
ACCORDING TO WATER VAPOR SATELLITE IMAGERY...ACRS SOUNDINGS AND THE
LOW DEWPOINTS AT MTN TOP LEVEL. HOWEVER THE DRY AIR ALOFT IS DOING
LITTLE TO INHIBIT THE ISOLATED CONVECTION/T-STORM FORMATION ALONG
THE PALMER DIVIDE. LARGE TEMP/DEWPOINT SPREADS DOWN THERE SUGGESTS
HIGH BASED CELLS CAPABLE OF STG MICROBURST WINDS. AS
DEWPOINTS/RHS RISE WITH PASSAGE OF THE FRONT AROUND
23Z...RAIN/T-STORM CHANCES SHOULD INCREASE AS WELL AS THE CHANCE
OF HAIL. HRRR...WRF AND NAM INDICATE A LARGE AREA OF T-STORMS/QPF
FROM THE SOUTHERN FRONT RANGE AND PARK COUNTY EASTWARD ALONG THE
PALMER DIVIDE THIS EVENING...WITH SB CAPES IN THE 1000-2000 J/KG
RANGE AS MOISTURE LEVELS RISE WITH THE SECOND FRONTAL SURGE. SMALL
HAIL MAIN THREAT FROM THESE STORMS BUT CAN NOT RULE OUT A FEW
SEVERE STORMS WITH HAIL UP TO AN INCH IN DIAMETER...MAINLY SOUTH
AND SOUTHEAST OF DENVER. SHOULD SEE STORMS DIE OUT BY AROUND
MIDNIGHT AS THE POST-FRONTAL AIRMASS ON THE PLAINS CONTINUES TO
COOL AND MOISTEN. SOUNDINGS AND CROSS SECTIONS INDICATE
CONSIDERABLE LOW CLOUD COVER/HIGH RHS UP ALONG THE FRONT RANGE
LATE TONIGHT WITH LOW LEVEL UPSLOPE FLOW. COULD SEE CIGS AS LOW AS
2000- 2500 FT AGL BY DAWN BUT NOT MUCH IF ANY PRECIP FALLING FROM
THEM.

ON TUESDAY...SHOULD SEE LOW CLOUDS BANKED UP AGAINST THE FRONT RANGE
DURING THE MORNING HOURS WITH PARTIAL BREAKS BY AFTERNOON. AIRMASS
OUT ACRS THE PLAINS TOMORROW APPEARS QUITE STABLE BUT MOIST. SO LOW
CHANCES FOR ANY T-STORMS EAST OF THE I-25 CORRIDOR. CLOSER TO THE
FRONT RANGE...COMBINATION OF A MOIST SELY BNDRY LAYER FLOW AND AN
ELEVATED MIXED LAYER SHOULD BE ADEQUATE TO GENERATE SCATTERED T-
STORMS OVER AND NEAR THE FRONT RANGE FROM LATE MORNING THROUGH THE
AFTERNOON. MODELS INDICATE SFC BASED CAPES IN THE 1200-1700 J/KG IN
A NARROW SWATH ALONG THE FRONT RANGE DURING THE AFTERNOON. HIGHS
TOMORROW ON THE PLAINS ABOUT 15-20 DEGS F LOWER THAN TODAY. HIGH
COUNTRY TEMPERATURES ESPLY WEST OF THE DIVIDE TEMPERATURES ONLY
SLIGHTLY COOLER WITH A DRY...WARM AND RELATIVELY STABLE ATMOSPHERE
REMAINING IN PLACE UNDERNEATH AN STG UPPER RIDGE.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 313 PM MDT MON JUL 7 2014

MOISTURE LEVELS SHOULD BE QUITE A BIT HIGHER TUESDAY EVENING THAN
THOSE EXPECTED MONDAY EVENING WITH PRECIPITABLE WATER VALUES NEAR
OR ABOVE AN INCH OVER A GOOD CHUNK OF THE FORECAST AREA. THE BIG
QUESTION IS WHETHER OR NOT THE AIRMASS CAN OVERCOME THE CIN THAT
IS FORECAST TO EXIST MONDAY AFTERNOON SO THAT CONVECTION CAN
CONTINUE INTO THE EVENING HOURS. IF SO...CAPE VALUES BETWEEN 750
AND 1000 J/KG COULD BE REALIZED DURING THE EVENING HOURS MAINLY IN
AND CLOSE TO THE FOOTHILLS. THIS COULD COUPLE WITH DECENT VERTICAL
WIND SHEAR TO KEEP A THREAT OF SEVERE WEATHER INTO THE
EVENING...MAINLY OVER THE URBAN CORRIDOR. HEAVY RAINS ARE ALSO
POSSIBLE IF CONVECTION GETS UNDERWAY WHICH COULD PRESENT A FLASH
FLOODING SCENARIO...ESPECIALLY IN AND CLOSE TO THE HIGH TERRAIN.

THE LOW THREAT OF ANY SEVERE WEATHER SHOULD BE EAST OF THE URBAN
CORRIDOR ON WEDNESDAY WITH EVEN THAT SMALL THREAT LIKELY DIMINISHING
THURSDAY AND FRIDAY. PRECIPITABLE WATER PROGNOSES KEEP SIGNIFICANT
AMOUNTS OF MOISTURE OVER ALL OF THE AREA THROUGH THE PERIOD. WITH
LITTLE IN THE WAY OF POSITIVE OR NEGATIVE QG VERTICAL MOTIONS
UNDER THE UPPER LEVEL RIDGE THE DAILY ROUND OF ISOLATED TO
SCATTERED GENERALLY SUB-SEVERE CONVECTIVE ACTIVITY SHOULD BE THE
RULE THROUGH MOST OF THE PERIOD. MAXIMUM AND MINIMUM TEMPERATURES
SHOULD HOVER AROUND NORMAL.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z TUESDAY LATE AFTERNOON)
ISSUED AT 313 PM MDT MON JUL 7 2014

EXPECT ISOLATED HIGH BASED AND POSSIBLY GUSTY T-STORMS IN THE
DENVER AREA UNTIL AROUND 00Z. THEN LOOK FOR GUSTY NORTHEAST WINDS
WITH THE PASSAGE OF THE FIRST OF TWO COLD FRONTS. STORMS CHANCES
ARE LIKELY TO INCREASE ACROSS THE METRO AREA DURING THE EVENING
HOURS AS MOISTURE AND INSTABILITY INCREASE. MVFR CIGS WITH RAIN
AND PERHAPS SMALL HAIL POSSIBLE WITH EVENING STORMS. EXPECT POST
FRONTAL NORTHEAST WINDS OF 15-30KTS EARLY THIS EVENING ALONG WITH
HIGHER GUSTS FROM T-STORMS. STORM ACTIVITY IS EXPECTED TO DIE
DOWN IN THE DENVER AREA BY 06Z. THEN A MOIST EASTERLY UPSLOPE FLOW
WILL PRODUCE LOW CLOUDS ALONG THE FRONT RANGE...CIGS PERHAPS AS
LOW AS 2000 FT AGL AFTER MIDNIGHT. THESE LOW CIGS COULD LINGER
WELL INTO THE MORNING HOURS ON TUESDAY...BEFORE PARTIAL CLEARING
BY AROUND MIDDAY. AFTER 18Z...COULD SEE ISOLATED T-STORMS FORM IN
AND AROUND THE DENVER AREA WITH SOUTHEAST SFC WINDS OF 8-15 KTS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...BAKER
LONG TERM...ET
AVIATION...BAKER
Hazardous weather outlook, Jul 7, 11:23 AM MDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1123 AM MDT MON JUL 7 2014

COZ030>051-081730-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1123 AM MDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ANOTHER HOT DAY IN STORE FOR THE OUTLOOK AREA WITH AFTERNOON
READINGS NEARING RECORD LEVELS FOR PARTS OF THE PLAINS. THEN A
SHIFT TO GUSTY NORTHEAST WINDS LATE THIS AFTERNOON WILL SIGNAL THE
START OF A ONE DAY COOL DOWN FOLLOWING THE PASSAGE OF A STRONG
COLD FRONT EARLY THIS EVENING. BEHIND THIS FRONT...LOW LEVEL
MOISTURE...INSTABILITY AND UPSLOPE FLOW WILL INCREASE...RESULTING
IN SCATTERED THUNDERSTORMS THIS EVENING. SOME OF THESE STORMS MAY
BECOME STRONG OR BRIEFLY SEVERE WITH HAIL UP TO 1 INCH IN
DIAMETER. THE PLAINS AND I-25 URBAN CORRIDOR ROUGHLY SOUTH OF
U.S. HIGHWAY 34 HAVE THE BEST CHANCE FOR SEEING THIS HAIL. STORMS
ARE EXPECTED TO DIMINISH TOWARDS THE MIDNIGHT HOUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY STILL APPEARS TO BE MUCH COOLER ON THE PLAINS BEHIND A
COLD FRONT SCHEDULED TO PUSH SOUTH ACROSS THAT AREA MONDAY
EVENING. THE FLOW BEHIND THIS FRONT WILL USHER IN MORE MOISTURE
INCREASING THE THREAT OF AFTERNOON AND EVENING THUNDERSTORM
ACTIVITY...ESPECIALLY IN THE FOOTHILLS AND ACROSS THE PLAINS. THE
INCREASED MOISTURE WILL ELEVATE THE POSSIBILITY OF LOCALLY HEAVY
RAINS FROM THOSE STORMS THAT DEVELOP.

RELATIVELY NORMAL CONDITIONS WILL LIKELY OCCUR THROUGH THE
REMAINDER OF THE WEEK WITH THE THREAT OF AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS CONTINUING. WITH THE AMOUNT OF MOISTURE
EXPECTED TO BE AROUND...LOCALLY HEAVY RAINS WILL CONTINUE TO BE
POSSIBLE WITH THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

BAKER/ET

In the hours before

Local storm report, Jul 7, 8:05 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
805 PM MDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HAIL             2 S AGATE               39.44N 103.95W
07/07/2014  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

&&

JK
Local storm report, Jul 7, 8:10 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
810 PM MDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     HAIL             3 SW AGATE              39.44N 103.99W
07/07/2014  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0804 PM     HAIL             2 S AGATE               39.44N 103.95W
07/07/2014  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

&&

JK
Local storm report, Jul 7, 8:19 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
819 PM MDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             LOUISVILLE              39.97N 105.14W
07/07/2014  M1.00 INCH       BOULDER            CO   TRAINED SPOTTER

0809 PM     HAIL             3 SW AGATE              39.44N 103.99W
07/07/2014  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0804 PM     HAIL             2 S AGATE               39.44N 103.95W
07/07/2014  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

&&

JK
Local storm report, Jul 7, 8:40 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
840 PM MDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             ARVADA                  39.82N 105.11W
07/07/2014  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

0839 PM     HAIL             2 NW ARVADA             39.84N 105.13W
07/07/2014  M1.75 INCH       JEFFERSON          CO   TRAINED SPOTTER

0835 PM     TSTM WND GST     ARVADA                  39.82N 105.11W
07/07/2014  E70.00 MPH       JEFFERSON          CO   TRAINED SPOTTER

            FOUR TO SIX INCH DIAMETER TREE BRANCHES BROKEN

0818 PM     HAIL             LOUISVILLE              39.97N 105.14W
07/07/2014  M1.00 INCH       BOULDER            CO   TRAINED SPOTTER

0815 PM     HAIL             LOUISVILLE              39.97N 105.14W
07/07/2014  M1.25 INCH       BOULDER            CO   TRAINED SPOTTER

0809 PM     HAIL             3 SW AGATE              39.44N 103.99W
07/07/2014  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0804 PM     HAIL             2 S AGATE               39.44N 103.95W
07/07/2014  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

&&

JK
Local storm report, Jul 7, 8:58 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
858 PM MDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     HAIL             ARVADA                  39.82N 105.11W
07/07/2014  M1.25 INCH       JEFFERSON          CO   TRAINED SPOTTER

            52ND AND WARD

0840 PM     HAIL             ARVADA                  39.82N 105.11W
07/07/2014  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

0840 PM     HAIL             ARVADA                  39.82N 105.11W
07/07/2014  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

            64TH AND WARD...FOUR TO FIVE INCH DIAMETER BRANCHES WERE
            TORN OFF THE TREES FROM THE WIND AND HAIL

0839 PM     HAIL             2 NW ARVADA             39.84N 105.13W
07/07/2014  M1.75 INCH       JEFFERSON          CO   TRAINED SPOTTER

0838 PM     HAIL             ARVADA                  39.82N 105.11W
07/07/2014  E1.25 INCH       JEFFERSON          CO   TRAINED SPOTTER

0835 PM     TSTM WND GST     ARVADA                  39.82N 105.11W
07/07/2014  E70.00 MPH       JEFFERSON          CO   TRAINED SPOTTER

            FOUR TO SIX INCH DIAMETER TREE BRANCHES BROKEN

0818 PM     HAIL             LOUISVILLE              39.97N 105.14W
07/07/2014  M1.00 INCH       BOULDER            CO   TRAINED SPOTTER

0815 PM     HAIL             LOUISVILLE              39.97N 105.14W
07/07/2014  M1.25 INCH       BOULDER            CO   TRAINED SPOTTER

0809 PM     HAIL             3 SW AGATE              39.44N 103.99W
07/07/2014  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0804 PM     HAIL             2 S AGATE               39.44N 103.95W
07/07/2014  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

&&

JK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 6:14 PM MDTSevere Thunderstorm WarningBOULincoln31 min
Jul 7, 6:58 PM MDTAreal Flood AdvisoryBOULarimer92 min
Jul 7, 7:15 PM MDTSevere Thunderstorm WarningBOULarimer45 min
Jul 7, 7:27 PM MDTAreal Flood AdvisoryBOULincoln2 hr
Jul 7, 7:58 PM MDTSevere Thunderstorm WarningBOUBoulder, Larimer26 min
Jul 7, 8:01 PM MDTSevere Thunderstorm WarningBOUElbert44 min
Jul 7, 8:05 PM MDTSevere Thunderstorm WarningBOUAdams, Boulder, Broomfield, Denver, Jefferson25 min
Jul 7, 8:10 PM MDTSevere Thunderstorm WarningBOULincoln23 min
Jul 7, 8:20 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert40 min
Jul 7, 8:28 PM MDTSevere Thunderstorm WarningBOUArapahoe, Boulder, Broomfield, Denver, Jefferson32 min
Jul 7, 9:02 PM MDTSevere Thunderstorm WarningBOUArapahoe28 min
Jul 7, 9:29 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Washington31 min
Jul 7, 10:58 PM MDTAreal Flood AdvisoryBOUClear Creek, Jefferson, Park2 hr
Jul 7, 11:22 PM MDTSevere Thunderstorm WarningBOUWashington20 min
Jul 7, 11:40 PM MDTAreal Flood AdvisoryBOUJefferson95 min
Jul 8, 2:31 PM MDTSpecial Weather StatementBOUPark29 min
Jul 8, 3:02 PM MDTSpecial Weather StatementBOUPark28 min
Jul 8, 4:03 PM MDTSpecial Weather StatementBOUPark27 min

Nearby

Flash Flood Warnings in Colorado, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.